MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0620-A
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the ruby coil pusher assembly.The pusher assembly was kinked approximately 49.0 cm from the proximal end.The embolization coil was intact with the pusher assembly.Conclusions: evaluation of the returned device confirmed the pusher assembly was kinked.This damage likely occurred due to forceful manipulation of the ruby coil at an angle during removal from the packaging or preparation for use.Ruby coils are 100% functionally evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, the ruby coil pusher assembly became kinked.The pusher assembly became kinked prior to use and therefore, the ruby coil was not used for the procedure.The procedure was successfully completed using a new ruby coil.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5663235
Report Number3005168196-2016-00678
Device Sequence Number18834487
Product Code HCG
UDI-Device Identifier00814548012933
UDI-Public00814548012933
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue NumberRBY2C0620-A
Device Lot NumberF61486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2016
Initial Report FDA Received Date05/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1